Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Rash On Leg

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Zerit

...double up on your next dose. AWP: $456.16 (generic $411.16) / month for 40 mg capsules Manufacturer contact: Bristol-Myers Squibb, www.bmsvirology.com , 1 (800) 272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Zerit is stopped, but can be painful and permanently debilitating if not treated in time. Caregivers of young children...
Ask the Experts

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular Read more »

Burning Legs -- convinced I am serconverting

Dear Doc,I really thank you for your expert opinions to all the worried wells like me. I have been a constant visitor of this site after my exposure to CSW in Amsterdam. On Apr 7, had protected vaginal/oral intercouse with window prostitutes. Did...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...timeline. Also, the symptom complex you describe is not characteristic of HIV ARS.So, do I think you are seroconverting and have peripheral neuropathy? No to both suppositions! I'm quite confident your definitive three-month HIV test will... Read more »

Peripheral Neuropathy and Rashes

I have had burning pain in the soles of my feet for a couple of months. More recently I have developed a red itchy rash on the soles of both feet. Is this related to the neuropathy or a different type of infection??
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
As an isolated symptom, this would not be related to HIV infection.MH Read more »

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular necrosis. That gets worse with... Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
AIDS InfoNet

Dapsone (Avlosulfon)

...red blood cells. Stomach upset is also common. A few people get leg or back pain, nausea, vomiting, headache, dizziness, or peripheral neuropathy (see Fact Sheet 555 on peripheral neuropathy). Dapsone can make you sensitive to sunlight. If this... Read more »
AIDS InfoNet

Didanosine (Videx, ddI)

...cases, didanosine may cause a serious liver problem called portal hypertension. Other serious side effects of didanosine are peripheral neuropathy, pancreatitis, and lactic acidosis. Peripheral neuropathy is a form of nerve damage. It occurs in... Read more »
Connect With Others

Some Info on ARS, Seroconversion and the Rest

Posted by Anonymous, 6 Replies
...50%, encephalopathy (brain involvement with headache and other CNS findings often mimicing aseptic menigitis) in around 8%, peripheral neuropathy 8%." Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
...living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of time did the sensation last? How... Read more »

Worried well with alarming symptoms, few questions

Posted by scaredstiff, 4 Replies
...got closer to the time for the next dose the pain would resurface. I am very frightened becuase I've read that this type of peripheral neuropathy is very common during ARS and early HIV disease. I am not sure if I had any swollen lymph nodes... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
...living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of time did the sensation last? How... Read more »